iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyperianal abscessWhat could be the reason for unpleasant odor and redness in anus?

My anus is red with unpleasant odor and I have a history of pilonidal sinus and abscess. Please help.

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At May 30, 2020
Reviewed AtAugust 16, 2023

Patient's Query

Hello doctor,

I have had an issue with my anus area for a while now. The area is always red, and there is always an unpleasant smell (fish). I do not notice any drainage. I have a history of Pilonidal sinus and abscess. I was tested for a few STD's but not all. I think it may have something to do with the pilonidal sinus, as the two issues were consecutive. I will attach an image that will hopefully help.

Hi,

Welcome to icliniq.com.

If possible provide me photographs of affected areas that will help me for a better understanding of your skin problem and proper treatment plan. Photographs required for more accurate diagnosis purpose because treatment given without proper diagnosis can be less helpful.

Patient's Query

Thank you doctor,

I will attach an image.

Hi,

Welcome back to icliniq.com.

I have seen the picture. (attachment removed to protect patient identity). Yes, it looks repeated perianal infection with secondary eczematization (infective eczema-like presentation). You can go for pus culture and sensitivity. If possible per anal examination or per rectal colonoscopy. You can start tablet Cefixime 200 mg BD after food for seven days, Metronidazole 400 mg TDS for seven days, Flutibact (Fluticasone propionate) cream at night for seven days, Mupirocin 2% ointment at morning and afternoon for seven days, Levocetirizine 5 mg OD at night for 10 days. I do not have an idea about the availability of medicines over there but you can try or purchase online. Review after seven days.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Pathave Hari Shivaram
Dr. Pathave Hari Shivaram

Venereology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy